# SDR USAASB97048

- Difficulty date: February 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N504AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23379
- System (JASC): 5610 · Flight Compartment Windows
- Part: Window
- Part number: 5893543109
- Condition: Cracked
- Location: Lt Cockpit
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CLT - FLT 1198 - DURING CRUISE AT FL 350, CREW HEARD A LOUD POP.  THE OUTER PANE OF THE CAPTAIN'S WINDSHIELD CRACKED.  CREW TURNED OFF WINDOW HEAT AND FOLLOWED THE PROCEDURES OUTLINED IN THE PILOT'S HANDBOOK.  CREW ELECTED TO RETURN TO FIELD AT CLT.  NO EMERGENCY WAS DECLARED AND THE FLIGHT LANDED WITHOUT FURTHER INCIDENT. MAINTENANCE REMOVED AND REPLACED THE CAPTAIN'S NR 1 LT WINDOW ASSEMBLY AND THE NR 1 LT WINDOW HEAT CONTROL UNIT, P/N 8300005602.  WINDOW HEAT OPERATIONAL CHECK GOOD.  LEAK CHECK GOOD.  (X)
